MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CHPV INLIN/SG INTEGRAL CON; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CHPV INLIN/SG INTEGRAL CON; CHPV WITH SG
Model Number 82-3842
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a certas valve (unknown id) was implanted in a (b)(6) female via l-p shunt on (b)(6) 2019 with unknown setting.Due to shunt failure, a hakim v-p shunt (id 823842) was added on (b)(6) 2021.The v-p shunt pressure was reduced to 30 mmh2o and the patient was in the follow up.A year later, hydrocephalus was confirmed by ct and on (b)(6) 2022, the hakim valve (id 823842) was removed and replaced.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim valve was returned for evaluation.Device history record (dhr) - the valve, product code 82-3842 with lot 4335782, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; a needle hole in the needle chamber was noted.The position of the cam when valve was received was 30mmh2o.The valve was hydrated.The valve was leak tested and only leaked from the needle hole in the needle chamber.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.No root cause could be determined as the technician could not confirm any problem with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism, at the time of investigation no functional issues were noted.

Brand Name
CHPV INLIN/SG INTEGRAL CON
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13543403
Report Number3013886523-2022-00055
Device Sequence Number4299327
Product Code JXG
UDI-Device Identifier10886704041856
UDI-Public(01)10886704041856(17)241231(10)4335782
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number82-3842
Device Catalogue Number823842
Device Lot Number4335782
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown